Various factors in tuberculosis (tB) management can cause inadequate treatment or failures in therapy. Drug-induced hepatotoxicity is one of the adverse effects of anti-tuberculosis drugs (ATD), which can reduce the effectiveness of treatment. Pneumothorax, empyema, and pyopneumothorax are complications of pulmonary tuberculosis, whilst infrequent but leading to significant morbidity and mortality. A 24-year-old woman came with the main complaint of shortness of breath. she was referred with pulmonary TB, right-side pneumothorax, and drug-induced liver injury (DILI) related to ATD. After DILI resolved, standard 6-month treatment (2HRZE/4HR) was continued, but the patient experienced nausea, vomiting, icteric sclera, and an elevation of transaminases. The combination of ATD was discontinued, just ethambutol and streptomycin were given until the transaminases improved. Afterward, the patient was given isoniazid (H), rifampicin (R), and ethambutol (E). The following week an elevation of transaminases was seen, all ATD was discontinued and the patient was given hepatoprotective therapy. After DILI resolved, a regimen of isoniazid (H), pyrazinamide (Z), ethambutol (E) were given. Later in the follow-up chest X-ray, there was worsening homogeneous opacity in the right hemithorax. Pus was observed on thoracentesis and chest tube was inserted for drainage. We presented a case of a pulmonary TB patient with hydropneumothorax having episodes of drug-induced liver injury. The hepatotoxicity related to ATD leads to repetitive discontinuation and change of regiment, resulting in inadequate therapy in the intensive phase of tuberculosis therapy which resulted in pyopneumothorax.
- Drug-induced liver injury